Alert archive / Idaho / Red Flag Warnings in 2011
Red Flag Warning 13, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Sep 11, 2011, 10:11 AM MDT. It took effect at Sep 11, 2011, 3:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2011, 10:11 AM MDT (16:11 UTC)
- In effect from
- Sep 11, 2011, 3:00 PM MDT
- Expired
- Sep 11, 2011, 11:26 PM MDT
- In force
- 8 hr
- Issued by
- NWS Boise, ID
The text
As transmitted, in the capitals the NWS used until 2016.
451 WWUS85 KBOI 111611 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1011 AM MDT SUN SEP 11 2011 ...SCATTERED THUNDERSTORMS ACROSS SOUTHERN PORTIONS OF THE DISTRICT THIS AFTERNOON AND EVENING... .A LOW PRESSURE CENTER OVER SOUTHERN CALIFORNIA IS SPREADING MOISTURE NORTHWARD THROUGH THE GREAT BASIN. THIS MOISTURE WILL ALLOW FOR AN INCREASE OF THUNDERSTORM COVERAGE TO SCATTERED THIS AFTERNOON AND EVENING ACROSS SOUTHERN PORTIONS OF THE BURNS AND VALE BLM...AND THE WESTERN TWIN FALLS BLM AND OWYHEE MOUNTAINS ZONES. IDZ418-419-112200- /O.UPG.KBOI.FW.A.0006.110911T1800Z-110912T0600Z/ /O.NEW.KBOI.FW.W.0013.110911T2100Z-110912T0300Z/ WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS- 1011 AM MDT SUN SEP 11 2011 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR LIGHTNING FOR WESTERN TWIN FALLS BLM AND OWYHEE MOUNTAINS...WHICH ARE FIRE WEATHER ZONES 418 AND 419... THE NATIONAL WEATHER SERVICE IN BOISE HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * THUNDERSTORMS...WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP AFTER NOON...INCREASING TO SCATTERED COVERAGE BY MID-AFTERNOON MAINLY OVER SOUTHERN PORTIONS OF ZONES 418 AND 419 TO THE NEVADA BORDER. EXPECT A MIX OF WET AND DRY STORMS WITH MODERATE RAINFALL POSSIBLE WITH STRONGER STORMS. * OUTFLOW WINDS...UP TO 50 MPH WITH STRONGER STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ORZ636-637-112200- /O.NEW.KBOI.FW.W.0013.110911T2100Z-110912T0300Z/ BURNS BLM-VALE BLM- 1011 AM MDT SUN SEP 11 2011 /911 AM PDT SUN SEP 11 2011/ ...RED FLAG WARNING IN EFFECT FROM 3 PM MDT /2 PM PDT/ THIS AFTERNOON TO 9 PM MDT /8 PM PDT/ THIS EVENING FOR LIGHTNING FOR BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 636 AND 637... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 3 PM MDT /2 PM PDT/ THIS AFTERNOON TO 9 PM MDT /8 PM PDT/ THIS EVENING. * THUNDERSTORMS...WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP AFTER NOON...INCREASING TO SCATTERED COVERAGE BY MID-AFTERNOON OVER SOUTHERN PORTIONS OF ZONES 636 AND 637 TO THE NEVADA BORDER. EXPECT A MIX OF WET AND DRY STORMS WITH MODERATE RAINFALL POSSIBLE WITH STRONGER STORMS. * OUTFLOW WINDS...UP TO 50 MPH WITH STRONGER STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ L
3 follow-up statements
750 WWUS85 KBOI 112113 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 313 PM MDT SUN SEP 11 2011 ...SCATTERED SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF THE DISTRICT THIS AFTERNOON AND EVENING... .A LOW PRESSURE CENTER OVER SOUTHERN CALIFORNIA IS SPREADING MOISTURE NORTHWARD THROUGH THE GREAT BASIN. THIS MOISTURE WILL ALLOW FOR AN INCREASE OF THUNDERSTORM COVERAGE TO SCATTERED THIS AFTERNOON AND EVENING ACROSS SOUTHERN PORTIONS OF THE BURNS AND VALE BLM...AND THE WESTERN TWIN FALLS BLM AND OWYHEE MOUNTAINS ZONES. IDZ418-419-ORZ636-637-120300- /O.CON.KBOI.FW.W.0013.000000T0000Z-110912T0300Z/ WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM- 313 PM MDT SUN SEP 11 2011 /213 PM PDT SUN SEP 11 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM PDT/ THIS EVENING FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...OWYHEE MOUNTAINS...BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 418...419...636 AND 637... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM PDT/ THIS EVENING. * THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING...MAINLY ACROSS SOUTHERN PORTIONS OF THE ZONES TO THE NEVADA BORDER. EXPECT A MIX OF WET AND DRY STORMS WITH MODERATE RAINFALL POSSIBLE WITH STRONGER STORMS. * OUTFLOW WINDS...UP TO 50 MPH WITH STRONGER STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ L
126 WWUS85 KBOI 120257 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 857 PM MDT SUN SEP 11 2011 ...SCATTERED SHOWERS AND THUNDERSTORMS ACROSS WILL CONTINUE LONGER THAN PREVIOUSLY FORECAST FOR THE WESTERN TWIN FALLS BLM... .A LOW PRESSURE CENTER OVER SOUTHERN CALIFORNIA IS SPREADING MOISTURE NORTHWARD THROUGH THE GREAT BASIN. THIS MOISTURE WILL ALLOW FOR THUNDERSTORMS TO CONTINUE THROUGH MIDNIGHT ACROSS WESTERN TWIN FALLS BLM. THEREFORE THE RED FLAG WARNING HAS BEEN EXTENDED TO MIDNIGHT MDT FOR THAT DISTRICT. IDZ419-ORZ636-637-120400- /O.CAN.KBOI.FW.W.0013.000000T0000Z-110912T0300Z/ OWYHEE MOUNTAINS-BURNS BLM-VALE BLM- 857 PM MDT SUN SEP 11 2011 /757 PM PDT SUN SEP 11 2011/ ...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...OWYHEE MOUNTAINS...BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 418...419...636 AND 637... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORM COVERAGE AND INTENSITY HAVE DECREASED AND THE WARNING HAS BEEN ALLOWED TO EXPIRE ON SCHEDULE. $$ IDZ418-120600- /O.EXT.KBOI.FW.W.0013.000000T0000Z-110912T0600Z/ WESTERN TWIN FALLS BLM- 857 PM MDT SUN SEP 11 2011 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...FIRE WEATHER ZONE 418... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING AS NEW DEVELOPMENT IS ENHANCED BY A NORTHWARD- MOVING SHORTWAVE TROUGH. STORMS WILL BE WET WITH MODERATE RAINFALL POSSIBLE WITH STRONGER STORMS. * OUTFLOW WINDS...UP TO 40 MPH WITH STRONGER STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ L
792 WWUS85 KBOI 120526 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1126 PM MDT SUN SEP 11 2011 ...RED FLAG WARNING CANCELLED... .THUNDERSTORM ACTIVITY HAS DIMINISHED RAPIDLY SINCE 11 PM MDT. WE HAVE NO REASON TO EXPECT ADDITIONAL SIGNIFICANT DEVELOPMENT OVERNIGHT SO THE WARNING WILL BE CANCELLED EFFECTIVE IMMEDIATELY. IDZ418-120630- /O.CAN.KBOI.FW.W.0013.000000T0000Z-110912T0600Z/ WESTERN TWIN FALLS BLM- 1126 PM MDT SUN SEP 11 2011 ...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...WHICH IS FIRE WEATHER ZONE 418... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORM ACTIVITY HAS DIMINISHED RAPIDLY AND THE WARNING HAS BEEN CANCELLED. $$ L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Sep 11, 9:51 AM MDT, 20 minutes earlier.
Area forecast discussion, Sep 11, 9:51 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 951 AM MDT SUN SEP 11 2011 .DISCUSSION...SATELLITE IMAGERY SHOWS AN ARC OF CLOUDS ACROSS NV THINNING SOME INTO SOUTH CENTRAL AND SE IDAHO. THIS ARC IS ON THE NORTH FLANK OF AN UPPER LOW TO OUR SOUTH WHICH WILL EJECT NE TODAY DUE TO A 50KT JET ON ITS EAST SIDE. AN AREA OF LOW LEVEL CONVERGENCE WILL REDEVELOP IN THE HIGH TERRAIN OF CENTRAL IDAHO AGAIN TODAY...AND ANOTHER WILL FORM IN THE ARC OF CLOUDS. THESE WILL BRING THUNDERSTORMS TO THESE AREAS BY 2-4PM WITH SCATTERED CELLS FROM ALONG THE SW HARNEY COUNTY-NEVADA REGION THROUGH OWYHEE AND SOUTHERN TWIN FALLS COUNTIES...AND PROBABLY IN THE BOISE MOUNTAINS AS WELL. STORMS YESTERDAY WERE LOCALLY SEVERE AND STRONGER CELLS TODAY WILL HAVE MORE SHEAR AND MOISTURE SO WILL KEEP A CLOSE EYE ON THAT. MORE LIGHTNING EXPECTED TOO ESPECIALLY SOUTH OF AN IDAHO CITY TO BURNS LINE BUT FAVORING MOUNTAINS. && .AVIATION...BY 21Z SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP MAINLY SOUTH OF A KBNO...KBOI...KTWF LINE. AFTER 00Z EXPECT ISOLATED TO SCATTERED THUNDERSTORMS OVER MOST OF THE AREA WITH GREATEST COVERAGE SOUTH AND EAST OF KBOI AND OVER THE CENTRAL IDAHO MOUNTAINS. VISIBILITY MAY BE LOCALLY RESTRICTED BY RAIN IN THE VICINITY OF STORMS AND SMOKE IN THE SOUTHWEST IDAHO VALLEYS. SURFACE WINDS WILL BE LIGHT EXCEPT FOR GUSTS OVER 40 KTS NEAR THUNDERSTORMS. WINDS ALOFT WILL BE LIGHT EASTERLY. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH MONDAY...MID AND UPPER LEVEL MOISTURE WILL BEGIN WORKING NORTH TODAY AND TONIGHT WHILE CIRCULATING AROUND A CLOSED UPPER LOW IN SOUTHERN CALIFORNIA. BELIEVE THE BULK OF THIS MOISTURE WILL STAY OVER NEVADA AND UTAH BUT LATEST MODELS SUGGEST SOUTHERN IDAHO WILL BE PRONE TO THIS AS WELL. ONE CONCERN FOR THUNDERSTORMS IS THE LACK OF INSTABILITY NORTH OF THE SNAKE RIVER WHICH WOULD LEAD TO WIDER COVERAGE OF CLOUDS AND SHOWERS BUT NOT NECESSARILY THUNDERSTORMS. BETTER ALIGNED EASTERLY FLOW ALOFT SHOULD HELP STEER THIS MOISTURE AND SHOWER ACTIVITY WESTWARD WITH TIME REACHING SOUTHWEST IDAHO AND SOUTHEAST OREGON TONIGHT. WITH THE ABOVE STATED...STILL NOT CONFIDENT ON THE COVERAGE OF THUNDERSTORMS OVER THE SOUTH CENTRAL FIRE ZONES AND BELIEVE MUCH OF THIS WOULD OCCUR LATE THIS AFTERNOON AND TONIGHT...STILL ENOUGH TIME TO PULL THE TRIGGER ON A RED FLAG WARNING IF NEEDED. A SIMILAR PATTERN IS IN PLACE FOR MONDAY...PERHAPS A BIT FARTHER SOUTH ON THE MOISTURE SO NOT MUCH CHANGE THERE. TEMPERATURES SHOULD BE WARMEST TODAY WITH A GOOD AMOUNT OF HEATING AVAILABLE BEFORE THE CLOUDS WORK IN. MONDAY WILL BE A LITTLE COOLER WITH MORE DEBRIS CLOUD AND SHOWERS AROUND. LIGHT WINDS THROUGH THE SHORT TERM BUT A DEFINITE TREND TO EASTERLIES AT ALL LEVELS. HAVE ALSO PULLED BACK ON THE SMOKE COVERAGE FOR TODAY AND MONDAY DUE TO INCREASED WINDS ALOFT LEADING TO BETTER MIXING AND THE INCREASED CHANCES FOR SHOWERS IN THE NEXT 24-36 HOURS. LONG TERM...MONDAY NIGHT THROUGH SUNDAY...NO SIGNIFICANT CHANGES TO THE EXTENDED FORECAST AS THE MODELS CONTINUE TO SHOW THE UPPER RIDGE WEAKENING THROUGH MID WEEK. AS THE UPPER RIDGE IS SUPPRESSED BY UPPER LOW PRESSURE SYSTEMS MOVING WEST TO EAST ACROSS CANADA...SO IS THE MOISTURE AND ABOVE NORMAL TEMPERATURES. ON THURSDAY/FRIDAY A SHORTWAVE TROUGH EMBEDDED IN THE WESTERLY FLOW CROSSES THE REGION. THE COLD FRONT AND UPPER TROUGH WEAKENS AS IT MOVES EAST ACROSS THE CWA ON FRIDAY AS ENERGY IS SHIFTED TO A DEVELOPING CLOSED LOW OFF THE CA COAST. MODELS IN BETTER AGREEMENT ON TIMING SO HAVE ADDED SOME LOW POPS ON FRIDAY. ACTIVE WESTERLY FLOW TO REMAIN OVER THE PACIFIC NORTHWEST INTO THE WEEKEND WITH SEVERAL WEAK SHORTWAVES MOVING ACROSS THE REGION. TEMPERATURES WILL START OUT 10 DEGREES ABOVE NORMAL ON TUESDAY THEN GRADUALLY COOL TO NEAR NORMAL FOR FRIDAY AND SATURDAY. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...FIRE WEATHER WATCH THROUGH THIS EVENING IDZ418-419. UPDATES COMING OUT SHORTLY. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...VM AVIATION.....JT PREV SHORT TERM...GS PREV LONG TERM....JDS
Hazardous weather outlook, Sep 11, 5:46 AM MDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 546 AM MDT SUN SEP 11 2011 IDZ011>016-028>030-033-ORZ061>064-121200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 546 AM MDT SUN SEP 11 2011 /446 AM PDT SUN SEP 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 6:51 PM MDT | Severe Thunderstorm Warning | BOI | Adams, Valley | 24 min |
Nearby
Red Flag Warnings in Idaho, 2011Red Flag Warnings in Oregon, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.